Niaspan ER Nausea and Dizziness, Niaspan, Cold Glass, Glass of Water, Hotbox
It is 4:30am and I just awoke with a flushing episode (typical) with this dosing schedule I am on now for about 2 weeks. I started out with 1000mg a day and by the second day of taking the medication I thought I would have to stop the medication. I had ... more »
It is 4:30am and I just awoke with a flushing episode (typical) with this dosing schedule I am on now for about 2 weeks. I started out with 1000mg a day and by the second day of taking the medication I thought I would have to stop the medication. I had flushing so bad that second night that I had to try to force myself out of bed to get a cold glass of water and I barely made it to the kitchen. I began to get nauseated and dizzy and couldn't stand up. Being a 36 yr old man I thought that was pretty extreme, as I have also never had any symptoms like this prior to taking the medication. I was able to make it back to my bed and as soon as I laid back down the feeling of nausea and dizziness subsided. The next few nights after this the flushing was not nearly as bad and my doctor recommended that I up the dose to 2000mg a day. I was nervous as I was still getting mild flushing and another 1000mg a day seemed like I would be back in the hotbox for sure. I took the pills that night as recommended (with a low fat meal - bowl of oatmeal) and an aspirin 30min prior to dosing the Niaspan ER. Luckily, it wasn't that bad and hasn't been anywhere close to that second night even after upping the dose. I have only had mild flushing that is very similar to a sunburn. I have also noticed as others have that drinking hot liquid or ingesting caffeine will increase the effects of the flushing, but if you follow the directions to the T then there doesn't seem to me (except that 2nd night) to be anything wrong with the side effects.